Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

197 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Feeling run down and achy. Blood work and CT scan were normal. Had an ovarian cyst rupture. Is this leukemia?

Answered by
Dr.
Dr. Vivek Chail

Radiologist

Practicing since :2002

Answered : 6592 Questions

default
Posted on Fri, 29 Nov 2013 in Liver and Gall Bladder
Question: Hello, I had blood work done in Aug of this year, CBC, liver enzymes, etc. I also had a CT scan done of my abdomen and chest up to nipple area. All blood work and CT scan were normal, other than I had an ovarian cyst rupture. The past few weeks I have felt run down and achy, on and off depending on the day. I have no fever or swollen lymph nodes or any other symptoms other than the run down, achiness on/off. I googled my symptoms and read about acute leukemia and am totally freaked out. Would by blood work in August shown anything? Could I get leukemia in 10 weeks? Thank you!
doctor
Answered by Dr. Vivek Chail 1 hour later
Brief Answer: Please find detailed answer below Detailed Answer: Hi XXXXXXX Thanks for writing in to us. I have read through your query in detail. It would help if you could tell me more about the ovarian cyst rupture. If you have been treated for that by any surgery or hospital admission and if any medications were given to you for it. Feeling run down and achy occasionally may have many causes. It can be from your dietary intake, your regular work, any mental stress related anxiety or a medical condition. Leukemia is not diagnosed in all patients having tiredness and fatigue. Some of the common symptoms of leukemia are the following: Fever and night sweats. Headaches. Bruising or bleeding easily. Bone or joint pain. A swollen or painful belly from an enlarged spleen. Swollen lymph nodes in the armpit, neck, or groin. Getting a lot of infections. Feeling very tired or weak. Losing weight and not feeling hungry. Diagnosis of leukemia is made based on clinical examination which includes enlarged liver, spleen or lymph nodes. It is important to find high level of white blood cells and low levels of other types of blood cells before suspecting leukemia. If necessary a bone marrow biopsy is also done. There are many other conditions like thyroid disorders, diabetes, cardiac problems, anemia, nutritional deficiencies and hormonal disorders which can cause tiredness and fatigue. Getting leukemia in 10 weeks time is less likely a possibility if you are having just tiredness and feeling run down and no other symptoms (fever, lymph node enlargement, loss of weight, left upper abdominal pain, bleeding easily) as mentioned. Hope your query is answered. Do write back in case of doubts. Regards, Dr.Vivek
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Vivek Chail 29 minutes later
I went to the emergency room in August with horrible abdominal pain. They did blood work and ct scan which showed cyst but nothing else and all blood work was normal. I did go back to my gynecologist two weeks later for ultrasound to make sure cyst was gone and it was. I am now on birth control pills to help prevent future cysts.
doctor
Answered by Dr. Vivek Chail 8 minutes later
Brief Answer: Probably side effects of birth control pills Detailed Answer: Hi XXXXXXX Thanks for writing in with an update. Birth control pills contain female sex hormones in low dose. Because of these hormones, you may have some of these changes when you take birth control pills: Feeling of being sick to your stomach (nausea) Weight changes Sore or full breasts Spotting or a little bleeding between periods Headaches Sad or nervous feelings Feel tired (more than usual) Dizziness Most symptoms stop within a few days or weeks. If it gets distressing, a discussion with your gynecologist might help. Hope your query is answered. Do write back in case of doubts. Regards, Dr.Vivek
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Vivek Chail 17 minutes later
I am on progesterone only pill. Would that have same affect? Thank you for your help.
doctor
Answered by Dr. Vivek Chail 6 minutes later
Brief Answer: Please find detailed answer below Detailed Answer: Hi XXXXXXX You are welcome and thanks for writing in with an update. The progestogen-only pill is generally well tolerated and side effects are rare. Some side effects can include: acne breast tenderness and breast enlargement an increased or decreased libido (sex drive) mood changes headache and migraine nausea or vomiting stomach upset weight gain These side effects are most likely to occur during the first few months of taking the progestogen-only pill, but they generally improve over time and should stop within a few months. Hope your query is answered. Do write back in case of doubts. Regards, Dr.Vivek
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,   ,   ,   ,  
Drug/Medication

Recent questions on  Nausea

doctor1 MD

Hello, Since Monday i have been feeling sick, have a sore lower back, feel dizzy a lot of the time and have been crying a lot for no reason. I am due on my period this week i don t think i could be pregnant as i have been taking the pill . My periods usually are no cause for concern at all. I still have an appetite and have been eating well when the nausea settles down, it doesn t take long for it to come back though. Do you know what this could be? Should i go see a doctor? Thank you Becky

doctor1 MD

Hi. I am 20, female with the height of 1.66m and weighing at 66kg. For the past two weeks, I had a low intake of food because everytime after I ate, I feel nausea . Recently, the nausea got worst. At times, I had constipation and at times, I had diarrhea . Also, at certain irregular times of the day, in the middle of my chest , I will feel sudden tightness for seconds. Also, abdominal tightness. Lastly, I am always feeling giddy nowadays. I do have gastric pain at times too. What s wrong?

doctor1 MD

My stool was like a tan color with mucus like stuff. I am lactose intolerant so not sure if that is part of it, since I had consumed a lot of dairy prior to that, with the use of Lactaid pills. Then a few days later it switched to diarrhea on and off with my stomach hurting and nausea. Now the diarrhea has stopped but my stools are still very soft, but very dark in color. What do you think this means?? Help!

doctor1 MD

My son is 14 and has chronic diarrhea . I know is lactose intolerant but the diarrhea is pretty much every day. He also has bouts of nausea . About once a month he will wake me out of a dead sleep at night and say he feels like he is going to throw up. I m so frustrated and don t know what to do. I always think its the flu , but I know that can t be every month. Please help!

doctor1 MD

pristiq desvenlafaxine 100 mg and sandomigran 500 mcg what side effects can there be

doctor1 MD

I have diverticulitis attack at the moment. I have pain and nausea . What can I eat or drink?

doctor1 MD

I am taking 4mg of naltrexone at night . It has started to strenghthen me. I have the coxsackie virus. I have taken LDN for two months. I am concerned about side effects in the future. I have had the virus for 18 years and each time it erupts it...